As some of you know from another thread.............my husband is about
190 and on 75 mg. imuran. We see the Dr on Monday and get the results of the Prometheus test (3 boxes were checked on the lab slip and 3 vials of blood taken).
I am super anxious to see what the consensus is with what I have read on this forum.
And whatever she decides we will need to follow but we go to the Mayo Clinic on October 1st and that will definitely be the 2nd opinion. I will politely ask why the dose is continuing to appear to be so low for his weight though if that is the case.
Honestly he has been on the Imuran now for close to 3 1/2 months -- we have tapered the prednisone down to 20 mg from 40. We check with her also on Monday if we continue to taper every 10 days or hang in at the 20 for awhile and maybe reduce by 2 1/2 mg and not the 5 mg levels??? At least the BMs are somewhat predictable and manageable with the flare under somewhat control. The pain, gas and cramps are not constant - certainly uncomfortable when they are though. Sometimes I can tell it really gets to him or hear him swearing in the bathroom
But he needs to vent too...better there than at me...lol.
So far he is not in trouble as he used to be when he got low on the prednisone - or at least not yet. From what she said the prednisone was prescribed along with the imuran to "jump start" it so to speak with the plan of tapering and hopefully eliminating as the imuran would stand on its own.
Since that hospital admission with terrible out of his mind flaring, back on prednisone and starting the imuran things have improved a lot. There is still much room for improvement but in comparison when you have been to hell and back you can measure and appreciate a somewhat functional day here and there.
The fatigue factor is there every moment - he is on the iron 3 times a day - just started monthly B12 shots. When those start to help and the prednisone is gone maybe that will help lessen the fatigue. The asacol and imuran unfortunately also have a fatigue factor with them from what I read here so it looks like those meds plus the UC itself is going to keep him from regaining his normal energy.
Maybe the Mayo Clinic can better educate us with all the different meds he is on better things to incorporate. Maybe change the Centrum multi vitamin for a liquid type I read about
here for better absorption, maybe the B100 complex vitamin referred to in addition to other things I have written down from this board. Change the pro biotics to something different. After awhile I feel like I am constantly at him to try this and try that. I'm very interested in seeing their take and spin on things. We are going there fairly well prepared I think with all the records and testing that has been done here so far to assist them.